Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 22, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at May 24, 2012, 3:40 AM HST for Honolulu County, Kalawao County, Hawaii. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 3:40 AM HST (13:40 UTC)
- Expired
- May 29, 2012, 3:38 PM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
592 WHHW40 PHFO 241340 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST THU MAY 24 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS HAVE PRODUCED ADVISORY LEVEL ROUGH SURF FOR EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-250245- /O.NEW.PHFO.SU.Y.0022.120524T1340Z-120525T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 340 AM HST THU MAY 24 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH FRIDAY MORNING. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
11 follow-up statements
292 WHHW40 PHFO 250129 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST THU MAY 24 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-251430- /O.EXT.PHFO.SU.Y.0022.000000T0000Z-120526T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 329 PM HST THU MAY 24 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH FRIDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
029 WHHW40 PHFO 251334 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST FRI MAY 25 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-260245- /O.EXT.PHFO.SU.Y.0022.000000T0000Z-120526T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 334 AM HST FRI MAY 25 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH EARLY SATURDAY MORNING. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
609 WHHW40 PHFO 260121 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 PM HST FRI MAY 25 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-261430- /O.EXT.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 321 PM HST FRI MAY 25 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...5 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH MONDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
427 WHHW40 PHFO 261327 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST SAT MAY 26 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-270230- /O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 327 AM HST SAT MAY 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...5 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH MONDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
565 WHHW40 PHFO 270905 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1105 PM HST SAT MAY 26 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-272215- /O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 1105 PM HST SAT MAY 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH MONDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ LAU
145 WHHW40 PHFO 271325 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SUN MAY 27 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-280230- /O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 325 AM HST SUN MAY 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH MONDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ LAU
337 WHHW40 PHFO 280118 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST SUN MAY 27 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-281430- /O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 318 PM HST SUN MAY 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH MONDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WROE
779 WHHW40 PHFO 281331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST MON MAY 28 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-290245- /O.EXT.PHFO.SU.Y.0022.000000T0000Z-120529T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 331 AM HST MON MAY 28 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
308 WHHW40 PHFO 290115 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST MON MAY 28 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-291415- /O.EXT.PHFO.SU.Y.0022.000000T0000Z-120530T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 315 PM HST MON MAY 28 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH TUESDAY. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRENCHLEY
517 WHHW40 PHFO 291333 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST TUE MAY 29 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL CONTINUE TO BRING ELEVATED ROUGH SURF TO EAST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS TODAY. THESE LARGE WAVES MAY CONTINUE INTO TONIGHT ALSO. HIZ002-008-009-012-017-020-024-025-300245- /O.CON.PHFO.SU.Y.0022.000000T0000Z-120530T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 333 AM HST TUE MAY 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH LATE THIS AFTERNOON. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG THE AFFECTED BEACHES AND REEFS. && $$ HOUSTON
472 WHHW40 PHFO 300138 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST TUE MAY 29 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND HAS BEEN CANCELLED... HIZ002-008-009-012-017-020-024-025-300245- /O.CAN.PHFO.SU.Y.0022.000000T0000Z-120530T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 338 PM HST TUE MAY 29 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF ALONG EAST FACING SHORES HAS DROPPED BELOW THE 8 FOOT ADVISORY LEVEL...BUT WILL REMAIN ROUGH AND CHOPPY. SURF WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE WEEK. $$ BRAVENDER
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at May 23, 8:30 PM HST, 7 hours 10 minutes earlier.
Area forecast discussion, May 23, 8:30 PM HST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED MAY 23 2012 .SYNOPSIS... GUSTY TRADE WINDS WILL PERSIST INTO THE HOLIDAY WEEKEND...WITH PASSING LOW CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS. WINDWARD SHOWERS MAY BE A BIT ACTIVE THROUGH WEDNESDAY EVENING. DRIER TRADE WIND WEATHER IS TO RETURN BY THURSDAY AS AN UPPER LEVEL LOW MOVES AWAY FROM THE STATE. && .DISCUSSION... TRADE WIND WEATHER PREVAILS OVER THE ISLANDS THROUGH THE REST OF THE WEEK INTO THE HOLIDAY WEEKEND AS A RELATIVELY STRONG SURFACE HIGH PERSISTS FAR NORTHEAST OF THE STATE. AN UPPER LEVEL LOW OVER THE BIG ISLAND THIS EVENING CONTINUES TO TRACK NORTHWEST. STRONG UPPER LEVEL WINDS ASSOCIATED WITH THIS LOW HAS SPREAD TO THE SUMMIT OF HALEAKALA THIS EVENING...WITH REPORTED WIND SPEED OVER 45 MPH IN THE PAST HOUR. HENCE HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING FOR THE SUMMIT OF HALEAKALA UNTIL 4 AM THURSDAY...WHILE A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SUMMITS OF THE BIG ISLAND. GUSTY TRADES CONTINUE AT THE SURFACE AS WELL DUE TO THE STRONG SURFACE HIGH. A WIND ADVISORY REMAINS IN EFFECT FOR MAUI COUNTY AS WELL REST OF THE BIG ISLAND THROUGH THURSDAY EVENING. PASSING SHOWERS ACROSS THE ISLANDS TONIGHT WILL BE ENHANCED THROUGH THE NIGHT AS THE UPPER LEVEL LOW PASSES OVER THE STATE...PROVIDING SOME INSTABILITIES. CLOUDS CARRIED BY THE WINDS WILL AFFECT MAINLY WINDWARD AND MOUNTAIN AREAS...THOUGH SOME OF THE CLOUDS MAY REACH THE LEE AREA OF THE SMALLER ISLANDS AS WELL. AS THE UPPER LOW EXITS THE STATE TO THE NORTHWEST THURSDAY...AIR MASS IN THE ISLAND VICINITY WILL BECOME MORE STABLE. FORECAST CHARTS INDICATE LOW LEVEL MOISTURE WILL REMAIN LIMITED IN THE REGION. EXPECT DRIER TRADE WIND WEATHER TO RETURN TO THE ISLANDS BEGINNING THURSDAY. BREEZY AND GUSTY TRADES WILL PERSIST FRIDAY THROUGH THE HOLIDAY WEEKEND...AS THE HIGH RESIDES FAR NORTH OF THE REGION THROUGH MONDAY. THIS HIGH IS EXPECTED TO WEAKEN EARLY NEXT WEEK AND MOVE TOWARDS THE WEST COAST. AS THE HIGH WEAKENS...TRADE WINDS OVER THE STATE WILL GRADUALLY SUBSIDE TO A MORE MODERATE LEVEL. FORECAST MODELS STILL INDICATE AIR MASS IS TO REMAIN SOMEWHAT DRY IN THE ISLAND VICINITY IN THE EXTENDED FORECAST PERIOD. REGARDLESS...TRADE WIND WEATHER WILL CONTINUE IN THE EXTENDED PERIOD...WITH PASSING LOW CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS. && .MARINE... GALE WARNINGS CONTINUE FOR TYPICALLY WINDY WATERS AND CHANNELS AROUND THE BIG ISLAND AND MAUI...WHILE SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE REMAINING WATERS. WINDS MAY DECREASE ENOUGH ON THURSDAY FOR THE GALE CONDITIONS TO DIMINISH...THOUGH SMALL CRAFT CONDITIONS WILL HOLD THROUGH REST OF THE WEEK INTO THE HOLIDAY WEEKEND. NO SIGNIFICANT SWELLS ARE EXPECTED...BUT SHORT-PERIOD WIND WAVES ALONG EAST FACING SHORES WILL SLOWLY BUILD DURING THE NEXT COUPLE OF DAYS DUE TO THE LONG UPWIND FETCH OF TRADES. ROUGH SURF IS EXPECTED TO REMAIN JUST BELOW ADVISORY LEVELS FOR EAST FACING SHORES IN THE FEW DAYS BUT MAY REACH ADVISORY LEVELS HEADING INTO THE HOLIDAY WEEKEND. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH THE TAF PERIOD...WITH BRIEF MVFR CIG/VIS AT PHLI AND PHTO. STRONG E TO SE WINDS...BOTH AT THE SURFACE AND ALOFT...HAVE TRIGGERED A SLEW OF AIRMETS. WITH WINDS ALOFT EXPECTED TO DIMINISH DURING THE DAY THURSDAY...THE AIRMETS FOR HIGH LEVEL TURB WILL LIKELY BE DROPPED...BUT THE AIRMET FOR LOW LEVEL TURB TO THE W OF THE MT WILL LIKELY REMAIN FOR SEVERAL DAYS. ALTHOUGH A DECREASING AMOUNT OF CLOUDS IS SEEN APPROACHING WINDWARD MAUI AND BIG ISLAND FROM THE E...STRONG UPSLOPE FLOW IS RESULTING IN PERSISTENT MVFR CIG/-SHRA...AND AN AIRMET FOR MT OBSC HAS BEEN RE-ISSUED. THIS CONDITION WILL LIKELY PERSIST THROUGH THE NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 4 AM HST THURSDAY FOR HALEAKALA AND THE BIG ISLAND SUMMITS. GALE WARNING UNTIL 6 PM HST THURSDAY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY...AND SOUTH AND SOUTHEAST BIG ISLAND COASTAL WATERS. WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR MAUI...MOLOKAI....LANAI AND REST OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR REST OF THE COASTAL WATERS. && PUBLIC AND MARINE...HUI AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:20 PM HST | High Wind Warning | HFO | Hawaii, Kalawao | 17 hr |
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.